Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 66, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 11, 2025, 8:21 PM EDT for Dare County, North Carolina. It took effect at Sep 12, 2025, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2025, 8:21 PM EDT (00:21 UTC)
- In effect from
- Sep 12, 2025, 7:00 AM EDT
- Expired
- Sep 12, 2025, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WHUS42 KMHX 120021
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
821 PM EDT Thu Sep 11 2025
NCZ203-205-121230-
/O.EXP.KMHX.BH.S.0065.000000T0000Z-250912T0000Z/
/O.NEW.KMHX.BH.S.0066.250912T1100Z-250913T0000Z/
Northern Outer Banks-Hatteras Island-
821 PM EDT Thu Sep 11 2025
...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT FRIDAY THROUGH
FRIDAY EVENING NORTH OF CAPE HATTERAS...
* WHAT...Dangerous rip currents.
* WHERE...The beaches north of Cape Hatteras.
* WHEN...From 7 AM EDT Friday through Friday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 6 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
$$
NCZ196-121230-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250912T1800Z/
East Carteret-
821 PM EDT Thu Sep 11 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
FRIDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low- lying areas near shorelines and tidal waterways.
* WHERE...Areas along the lower Neuse River, Pamlico, Core and
Back Sounds, and adjacent tidal creeks.
* WHEN...Until 2 PM EDT Friday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/12 AM 4.5 -1.3 1.0 1 None
12/12 PM 5.2 -0.6 1.0 1 Minor
13/12 AM 4.3 -1.5 1.0 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
&&
$$
NCZ195-199-121230-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250912T1800Z/
West Carteret-Coastal Onslow-
821 PM EDT Thu Sep 11 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
FRIDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 2 PM EDT Friday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/12 AM 4.5 -1.3 1.0 1 None
12/12 PM 5.2 -0.6 1.0 1 Minor
13/12 AM 4.3 -1.5 1.0 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
&&
$$4 follow-up statements
504
WHUS42 KMHX 120707
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
307 AM EDT Fri Sep 12 2025
NCZ196-121915-
/O.EXT.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
East Carteret-
307 AM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the lower Neuse River, Pamlico, Core and
Back Sounds, and adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/12 PM 5.2 -0.6 1.0 1 Minor
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.1 -0.7 1.1 1 Minor
&&
$$
NCZ195-199-121915-
/O.EXT.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
West Carteret-Coastal Onslow-
307 AM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/12 PM 5.2 -0.6 1.0 1 Minor
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.1 -0.7 1.1 1 Minor
&&
$$
NCZ203-205-121915-
/O.CON.KMHX.BH.S.0066.250912T1100Z-250913T0000Z/
Northern Outer Banks-Hatteras Island-
307 AM EDT Fri Sep 12 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING NORTH OF CAPE HATTERAS...
* WHAT...Dangerous rip currents.
* WHERE...The beaches north of Cape Hatteras.
* WHEN...From 7 AM EDT this morning through this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 6 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
$$178
WHUS42 KMHX 121502
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1102 AM EDT Fri Sep 12 2025
NCZ196-130315-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
East Carteret-
1102 AM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the lower Neuse River, Pamlico, Core and
Back Sounds, and adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level
is possible in low-lying areas near shorelines and tidal
waterways resulting in a low threat of property damage. Some
roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/12 PM 5.2 -0.6 1.0 1 Minor
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.1 -0.7 1.1 1 Minor
&&
$$
NCZ195-199-130315-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
West Carteret-Coastal Onslow-
1102 AM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level
is possible in low-lying areas near shorelines and tidal
waterways resulting in a low threat of property damage. Some
roads and low lying property including parking lots, parks,
lawns, and homes adjacent to the waterfront will experience
shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/12 PM 5.2 -0.6 1.0 1 Minor
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.1 -0.7 1.1 1 Minor
&&
$$
NCZ203-205-130000-
/O.CON.KMHX.BH.S.0066.000000T0000Z-250913T0000Z/
Northern Outer Banks-Hatteras Island-
1102 AM EDT Fri Sep 12 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Dangerous rip currents.
* WHERE...The beaches north of Cape Hatteras.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 6:11 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
$$157
WHUS42 KMHX 121855
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
255 PM EDT Fri Sep 12 2025
NCZ196-130900-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
East Carteret-
255 PM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the lower Neuse River, Pamlico, Core and
Back Sounds, and adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.0 -0.8 1.0 1 Minor
15/02 AM 3.9 -1.9 0.9 1 None
&&
$$
NCZ195-199-130900-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
West Carteret-Coastal Onslow-
255 PM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.0 -0.8 1.0 1 Minor
15/02 AM 3.9 -1.9 0.9 1 None
&&
$$
NCZ203-205-130000-
/O.CON.KMHX.BH.S.0066.000000T0000Z-250913T0000Z/
Northern Outer Banks-Hatteras Island-
255 PM EDT Fri Sep 12 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Dangerous rip currents.
* WHERE...The beaches north of Cape Hatteras.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 6:11 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
$$693
WHUS42 KMHX 130012
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
812 PM EDT Fri Sep 12 2025
NCZ203-205-131215-
/O.EXP.KMHX.BH.S.0066.000000T0000Z-250913T0000Z/
/O.NEW.KMHX.BH.S.0067.250913T1100Z-250914T0000Z/
Northern Outer Banks-Hatteras Island-
812 PM EDT Fri Sep 12 2025
...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY
THROUGH SATURDAY EVENING...
* WHAT...Dangerous rip currents.
* WHERE...The beaches north of Cape Hatteras.
* WHEN...From 7 AM EDT Saturday through Saturday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 7:20 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
$$
NCZ196-131215-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
East Carteret-
812 PM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the lower Neuse River, Pamlico, Core and
Back Sounds, and adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.0 -0.8 1.0 1 Minor
15/02 AM 3.9 -1.9 0.9 1 None
&&
$$
NCZ195-199-131215-
/O.CON.KMHX.CF.Y.0008.000000T0000Z-250913T1800Z/
West Carteret-Coastal Onslow-
812 PM EDT Fri Sep 12 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
SATURDAY...
* WHAT...Up to 1 to 2 feet of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along Bogue Banks beaches, Bogue Sound, the
Newport and White Oak Rivers, and adjacent tidal creeks, and
areas in North Topsail Beach, the lower New River, and
adjacent tidal creeks.
* WHEN...Until 2 PM EDT Saturday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 4.2 -1.6 0.9 1 None
13/01 PM 5.0 -0.8 0.9 1 Minor
14/01 AM 4.1 -1.7 1.0 1 None
14/02 PM 5.0 -0.8 1.0 1 Minor
15/02 AM 3.9 -1.9 0.9 1 None
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 6:34 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 11, 6:34 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
634 PM EDT Thu Sep 11 2025
.SYNOPSIS...
High pressure will continue to build back into the area tonight
through this weekend. By early next week an offshore front will
meander closer to the coast and may bring more unsettled
conditions.
&&
.NEAR TERM /TONIGHT/...
As of 635 PM Thu...Conditions continue to slowly improve early
this evening, though low level moisture and clouds have been
stubborn to erode despite drier high pressure moving in from the
northeast. Cluster of light showers continues to push southward
for areas along and west of Hwy 17 early this evening, fueled
by steep lapse rates and weak troughing. Showers will dissipate
later this evening becoming dry. Widespread clouds will
continue to erode, becoming partly cloudy to mostly clear. This
coupled with light winds inland will allow for good radiational
cooling, which may help produce some patchy fog over the
northern coastal plain by early Fri morning. Lows will range
from the upper 50s to low 60s over the inner coastal plain to
the upper 60s to around 70 along the coast.
&&
.SHORT TERM /FRIDAY/...
As of 3 PM Thu...The sun will triumphantly return tomorrow as
high pressure ridges in closer from the northeast. Though below
normal conditions will continue, it will be much warmer than the
past several days with highs in the low to mid 80s inland, and
upper 70s to around 80 along the coast.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 3 PM Thursday...
Key Messages
- High pressure leads to drier conditions inland through the
weekend
- Coastal low pressure development possible mid-next week,
impacts uncertain at this time
Friday into the weekend, high pressure brings dry conditions to
eastern NC. Aloft, a deep positively tilted trough moves through
the eastern seaboard this weekend. There are some indications
of a weak low forming along the stalled front/coastal trough off
the SE coast late this coming weekend into early next week
thanks to this upper trough. It is too soon to tell what
impacts, if any, are expected with very low confidence on the
timing, track, and intensity of the low should it form. At the
minimum, winds should pick up a notch thanks to the tightened
pressure gradient. This results in a higher degree of
uncertainty for the forecast next week onwards.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /through Friday/...
As of 635 PM Thu...
Key Messages
- Slowly improving conditions continue this evening with VFR
returning
- Patchy fog and low stratus will be possible for inland
terminals early Friday morning
Mix of MVFR and VFR cigs continue early this evening, grad
improving to VFR by 1-2z. Good radiational cooling overnight
will allow for potential patchy fog and low stratus development
across the inland terminals, with best chances at PGV. Guidance
continues to show the bulk of low stratus and low vsbys
remaining west of I-95, but there is potential for sub-VFR to
creep eastward towards PGV and ISO. Conditions should return to
VFR shortly after sunrise Fri morning, with sct diurnal cu
developing in the afternoon.
LONG TERM /Friday Night through Tuesday/...
As of 3 PM Thursday...Patchy fog is possible overnight into the
early morning hours through the weekend as clear skies and
light winds inland provide decent radiational cooling
conditions. Otherwise, VFR flight conditions expected through
the long term, with gusty N/NE winds along the coast.
&&
.MARINE...
SHORT TERM /through Friday/...
As of 635 PM Thu...
Key Messages...
- Small craft conditions continue across most of the coastal
waters through tomorrow
Latest obs show NNE winds 15-20 kt and seas 3-6 ft. Winds will
continue out of the N/NNE the rest of the day at 15-20 kts with
some gusts approaching 25 kts, while seas remain 4-6 ft north of
Cape Lookout and 3-5 ft to the south. Tonight winds and seas
will mostly hold steady, but the direction will shift slightly
to the NE. A slightly tighter gradient is expected tomorrow as
high pressure builds closer, and NE winds will increase to 20-25
kts over the coastal waters with gusts to 30 kts, while along
the inland sounds and rivers winds remain 10-20 kts with some
gusts to 25 kts. The area of 6 ft seas shifts southward
tomorrow, with 3-5 ft seas developing across the northern
waters.
LONG TERM /Friday Night through Tuesday/...
As of 3 PM Thursday...
Key Messages:
-Gusty northerly winds continue through the long term
-Small Craft Advisory conditions return for the weekend
-High uncertainty in the marine forecast for next week
Trough strengthens offshore this weekend, with pressure
gradient tightening as a high builds inland. This increases
winds to around 25 kts and seas to 5-7 ft, resulting in our next
chance of small craft advisory issuance. Early next week, a
weak low may form off the SE coast. This may result in another
round of gusty winds and high seas. However, there is a higher
than normal degree of uncertainty. Winds and waves are highly
dependent on strength, location, and track of low, should it
even develop. As a result, higher than normal level of
uncertainty with the magnitude of the winds at the end of the
long term period.
&&
.TIDES/COASTAL FLOODING...
As of 3 PM Thursday...Higher than normal astronomical tides
will continue to produce elevated waters levels into this
weekend along the coast and tidal waterways from Ocracoke Inlet
to Surf City. Depending on tide fluctuations, water levels will
likely be 1 to 2 feet above ground level during periods of high
tide. A coastal flood advisory remains in effect for portions of
the Eastern North Carolina coastline for the higher tides.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 2 PM EDT Friday for NCZ195-196-
199.
Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
205.
MARINE...Small Craft Advisory until 1 AM EDT Friday for AMZ150.
Small Craft Advisory until 2 AM EDT Sunday for AMZ152-154.
Small Craft Advisory until 8 PM EDT Saturday for AMZ156.
Small Craft Advisory from 5 AM Friday to 8 PM EDT Saturday for
AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/SGK
SHORT TERM...SGK
LONG TERM...RJ
AVIATION...CQD/SGK/RJ
MARINE...CQD/SGK/RJ
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 11, 8:17 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 817 PM EDT Thu Sep 11 2025 NCZ029-044>047-079>081-090>092-094-193-194-198-204-130030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Ocracoke Island- 817 PM EDT Thu Sep 11 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-130030- West Carteret-East Carteret-Coastal Onslow- 817 PM EDT Thu Sep 11 2025 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-130030- Northern Outer Banks-Hatteras Island- 817 PM EDT Thu Sep 11 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT FRIDAY THROUGH FRIDAY EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:48 PM EDT | Small Craft Advisory | MHX | 47 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.